Dear Dr Rassman,
I had an eyebrow transplant 10 months ago. There was a fair bit of shock-loss and I was recommended by a really kind doctor (not actually my operating surgeon) to try latisse and minoxidil. The latisse has I think helped. I have for the last two weeks been trying topical minoxidil 5%. I have noticed shedding of hairs and also increased flaking (I already have moderate dermatitis).
In such an instance, what would you typically recommend?- continue with the minxodil but at a lower dosage, switch to a different formulation, or altogether stop using it. At what point do you know if the minoxidil is doing more harm than good? Is a little bit of flaking ok? Is it best for someone with dermatitis not to use minoxidil? I would be grateful for any thoughts.
We do not typically recommend minoxidil or Latisse (bimatoprost) following an eyebrow transplant. There is no good clinical evidence behind this, but I do realize many doctors recommend this approach.
If there is eyebrow loss and flaking I would definitely discuss these issues with your doctor or a dermatologist.